Alert archive / Mississippi / Wind Advisories in 2014
Wind Advisory 8, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Oct 12, 2014, 2:38 PM CDT for 11 counties in Mississippi; Ashley County, Chicot County, Arkansas; 4 parishes in Louisiana. It took effect at Oct 13, 2014, 10:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 2:38 PM CDT (19:38 UTC)
- In effect from
- Oct 13, 2014, 10:00 AM CDT
- Expired
- Oct 13, 2014, 2:20 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
735 WWUS74 KJAN 121938 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT SUN OCT 12 2014 ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042- 130345- /O.NEW.KJAN.WI.Y.0008.141013T1500Z-141013T2100Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY 238 PM CDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CDT MONDAY. * TIMING: MONDAY BETWEEN 10 AM AND 4 PM * WINDS: SUSTAINED AROUND 25 MPH WITH GUSTS UP TO 30 OR 40 MPH. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING...ESPECIALLY ON EAST TO WEST ROADS. OLD OR ROTTEN TREES AND LARGE LIMBS MAY FALL AND POSE A HAZARD BY FALLING UNEXPECTEDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$ CME
3 follow-up statements
278 WWUS74 KJAN 130835 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 335 AM CDT MON OCT 13 2014 ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042- 131645- /O.CON.KJAN.WI.Y.0008.141013T1500Z-141013T2100Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY 335 AM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. * TIMING: MONDAY BETWEEN 10 AM AND 4 PM * WINDS: SUSTAINED AROUND 25 MPH WITH GUSTS UP TO 30 OR 40 MPH. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING... ESPECIALLY ON EAST TO WEST ROADS. OLD OR ROTTEN TREES AND LARGE LIMBS MAY FALL AND POSE A HAZARD BY FALLING UNEXPECTEDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$
561 WWUS74 KJAN 131625 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1125 AM CDT MON OCT 13 2014 ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042- 132100- /O.CON.KJAN.WI.Y.0008.000000T0000Z-141013T2100Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY 1125 AM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * TIMING: MONDAY BETWEEN 10 AM AND 4 PM * WINDS: SUSTAINED AROUND 25 MPH WITH GUSTS UP TO 30 OR 40 MPH. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING... ESPECIALLY ON EAST TO WEST ROADS. OLD OR ROTTEN TREES AND LARGE LIMBS MAY FALL AND POSE A HAZARD BY FALLING UNEXPECTEDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$
286 WWUS74 KJAN 131920 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT MON OCT 13 2014 ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042- 132030- /O.CAN.KJAN.WI.Y.0008.000000T0000Z-141013T2100Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY 220 PM CDT MON OCT 13 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. LOCATIONS IN THE ADVISORY AREA HAVE DROPPED BELOW CRITERIA WITH THE PASSAGE OF STORMS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Oct 12, 10:20 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Oct 12, 10:20 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT SUN OCT 12 2014 ...SEVERE STORMS EXPECTED MONDAY AFTERNOON INTO MONDAY NIGHT... .UPDATE...AREA RADARS THIS MORNING CONTINUE TO SHOW A FEW SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHERN PORTIONS OF MY CWA MOVING OFF TO THE NORTHEAST. THE BOUNDARY THAT HAS BEEN LINGERING ACROSS THE REGION OVER THE LAST FEW DAYS DIPPED FURTHER SOUTH LAST NIGHT AND IS EXPECTED TO CONTINUE TO MOVE BACK TO THE NORTH TODAY. OVERALL BETTER MOISTURE IS IN PLACE THIS MORNING THAN ON SATURDAY AS DEPICTED BY THE 1.5 INCH PW VALUES ON THE 12Z KJAN SOUNDING. BETTER RAIN CHANCES SHOULD EXIST TODAY WHEN THIS INCREASED MOISTURE COMBINES WITH DAYTIME HEATING...THE LINGERING BOUNDARY AND A WEAK DISTURBANCE THAT WILL MOVE NORTHEAST THROUGH THE REGION IN SOUTHWEST FLOW ALOFT. THE BEST MOISTURE ADVECTION CONTINUES TO BE IN THE DELTA...AND GENERALLY FOR AREAS ALONG AND NORTHWEST OF THE NATCHEZ TRACE AND THIS IS WHERE THE BETTER POPS WILL REMAIN FOR THIS AFTERNOON. THAT BEING SAID...MANY HIGH RES MODELS SHOW A BIT OF CONVECTION BREAKING OUT IN THE SOUTHEAST TODAY AND WILL CONTINUE TO MENTION SOME POPS IN THIS REGION AS WELL. I ALSO CANNOT RULE OUT THE POTENTIAL FOR A STRONG STORM TO DEVELOP THIS AFTERNOON GIVEN ENOUGH DEEP LAYER SHEAR IN PLACE OVER THE REGION. OUTSIDE OF STORMS...IT SHOULD BE ANOTHER WARM...ABOVE NORMAL DAY. THE GOING FORECAST IS IN DECENT SHAPE AND ONLY SOME MINOR ADJUSTMENTS NEEDED TO ACCOUNT FOR CURRENT TRENDS. MORE FOCUS WILL BE PLACED ON THE UPCOMING SEVERE EVENT FOR MONDAY IN THE AFTERNOON PACKAGE BUT ALL INDICATIONS THUS FAR ARE THAT ALL THINGS REMAIN CONSISTENT WITH WHAT HAS BEEN ADVERTISED. /28/ && .AVIATION...CONDITIONS THIS MORNING WILL IMPROVE...BUT LINGERING MVFR CONDITIONS WILL EXIST AT MOST SITES UNTIL 17Z. AFTER THAT...VFR CONDITIONS WILL EXIST OUTSIDE OF ANY AFTERNOON CONVECTION. IT WILL BE THE SCT SHRA/TSRA THAT WILL BRING SOME CHANCE OF A BRIEF PERIOD OF RESTRICTED CONDITIONS INTO THE AFTERNOON/EARLY EVE. AS WE HEAD INTO THE EVE/OVERNIGHT...EXPECT MVFR CEILINGS TO DEVELOP BY 07-09Z. SFC WINDS AND WINDS ALOFT LOOK TO BE STRONG ENOUGH TO KEEP CEILINGS ONLY IN THE MVFR CATEGORY. /CME/ && .PREV DISCUSSION... /ISSUED 410 AM CDT SUN OCT 12 2014/ .SHORT TERM...TODAY THROUGH MONDAY NIGHT...WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A WEAK SHORTWAVE OVER OUR CWA EARLY THIS MORNING. THIS SHORTWAVE WAS HELPING SET OFF A FEW SHOWERS ALONG THE NEARLY STATIONARY BOUNDARY THAT HAS DRIFTED SOUTH OF THE INTERSTATE 20 CORRIDOR LAST EVENING. THIS ACTIVITY WILL WAIN THIS MORNING AS THE SHORTWAVE SHIFTS NORTHEAST OF OUR CWA BUT ADDITIONAL CONVECTIVE DEVELOPMENT IS EXPECTED BY THIS AFTERNOON AND MAINLY NORTH OF INTERSTATE 20. EARLY MORNING WATER VAPOR IMAGERY ALSO SHOWED A POTENT SHORTWAVE DIVING SOUTHEAST OUT OF THE NORTHWEST CONUS. THIS SHORTWAVE WILL DEEPEN THE UPPER LEVEL TROUGH OVER THE CENTRAL PORTIONS OF THE CONUS AND HELP DEEPEN A SURFACE LOW IN VICINITY OF THE OKLAHOMA AND TEXAS PANHANDLES BY THIS AFTERNOON. THE STRENGTHENING WAA AHEAD OF THIS DEVELOPING SYSTEM WILL HELP DRAW OUR NEARLY STATIONARY BOUNDARY BACK TO THE NORTH TODAY. THIS SURFACE BOUNDARY WILL COMBINE WITH DAYTIME HEATING AND OUR MOIST AIRMASS TO RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. GREATEST COVERAGE OF STORMS IS EXPECTED ALONG AND NORTH OF THIS BOUNDARY PLACING THE GREATEST POPS TODAY ACROSS THE NORTHERN HALF OF OUR AREA. THE BOUNDARY WILL MOVE NORTH OF OUR CWA THIS EVENING ENDING RAIN CHANCES FOR THE NIGHT AND PLACING THE WHOLE CWA BACK IN THE WARM SECTOR AHEAD OF THE STRONG STORM SYSTEM SLATED TO ARRIVE MONDAY. MODEL CONSENSUS TONIGHT HAS LEANED TOWARD THE SLOWER ECMWF TIMING AND MORE SOUTHERN TRACK OF THE SURFACE AND CLOSED LOWS AS COMPARED TO PREVIOUS RUNS OF THE GFS. BY SUNRISE MONDAY MORNING A CLOSED LOW AND ASSOCIATED SURFACE LOW ARE EXPECTED TO BE OVER OKLAHOMA. THE LOWS WILL TRACK NORTHEAST THROUGH THE DAY AND OVER THE MID MISSISSIPPI VALLEY DRAGGING A STRONG COLD FRONT ACROSS OUR CWA. THE WIND FIELDS WILL INCREASE OVER OUR CWA AHEAD OF THE FRONT. A WIND ADVISORY MAY BE NEEDED OVER PORTIONS OF OUR NORTHWEST. IN ADDITION TO WINDY SURFACE WINDS...DEEP LAYER SHEAR OF 45-50KTS AND 0-3KM STORM RELATIVE HELICITIES IN EXCESS OF 200M2/S2 WILL DEVELOP OVER OUR CWA. DEEP MOISTURE WILL POOL WITH DEW POINTS AROUND 70F AND PWS APPROACHING TWO INCHES. AS TEMPERATURES CLIMB INTO THE 80S MLCAPES OF 1200-1500J/KG ARE EXPECTED. BUFR SOUNDINGS INDICATE A CAP FOR MUCH OF THE MORNING MAY RESIDE OVER OUR CWA BUT DISAPPEARS DURING THE AFTERNOON. CURRENT THINKING IS THAT A FEW DISCRETE SUPERCELLS MAY DEVELOP OVER OUR CWA DURING THE AFTERNOON BUT THE MAIN RISK OF SEVERE WEATHER WILL OCCUR WITH A SQUALL LINE THAT SHOULD ENTER OUR WESTERN ZONES MONDAY AFTERNOON AND SWEEP EAST ACROSS OUR CWA INTO THE EVENING. DAMAGING WINDS AND A FEW TORNADOES WILL BE THE MAIN RISKS WITH HAIL AND LOCALLY HEAVY DOWN POURS SECONDARY. THE GFS IS STILL THE FASTEST IN ENDING THE RAIN CHANCES OVER OUR CWA TUESDAY MORNING BUT THE THREAT OF SEVERE WEATHER SHOULD END IN OUR EAST WELL BEFORE SUNRISE TUESDAY MORNING. THE COOLER AIR IN THE WAKE OF THE FRONT WILL HELP SEND TEMPERATURES BACK DOWN IN THE 50S OVER MOST OF THE CWA TUESDAY MORNING. /22/ LONG TERM...TUESDAY THROUGH SUNDAY...THINGS QUIET DOWN ON TUESDAY WITH THE UPPER LOW SLOWLY MOVING FROM MISSOURI INTO ILLINOIS. EXPECT SOME WRAP AROUND CLOUDS AND POSSIBLY SOME LIGHT RAINSHOWERS OVER THE NORTHERN PORTIONS OF THE AREA ON TUESDAY WITH COOLER TEMPS RANGING FROM THE MID 60S IN THE NORTH TO MID 70S IN THE SOUTH. THE ECMWF CONTINUES TO BE THE SLOWER SOLUTION WITH THE UPPER LOW AS IT MOVES ACROSS THE OHIO VALLEY. THE GFS IS COMING MORE IN LINE THOUGH...BUT THE ECMWF IS A LITTLE COOLER WITH AFTERNOON HIGHS ON WED-THU SO WILL CUT SLIGHTLY BELOW GUIDANCE HIGHS EACH DAY. UPPER TROUGHING WILL CONTINUE OVER THE REGION ON FRIDAY AND THE ECMWF/GFS INDICATE A WEAK FRONTAL BOUNDARY MOVING INTO THE AREA FRIDAY NIGHT INTO SATURDAY AND THEN A STRONGER ONE ON SUNDAY. THE MODELS SUGGEST THAT THESE BOUNDARIES WILL MAINLY BE DRY OVER THE WEEKEND WITH JUST MAINLY REINFORCING SHOTS OF COOLER AIR./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 88 69 86 56 / 32 15 78 82 MERIDIAN 87 68 86 58 / 27 14 61 96 VICKSBURG 86 70 86 55 / 38 21 87 64 HATTIESBURG 89 69 88 62 / 20 10 60 95 NATCHEZ 88 71 85 55 / 23 12 86 64 GREENVILLE 82 68 82 53 / 49 45 97 63 GREENWOOD 82 69 83 55 / 50 41 83 79 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/CME/22/15
Hazardous weather outlook, Oct 12, 5:12 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 512 AM CDT SUN OCT 12 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 512 AM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE ACROSS THE ENTIRE AREA MONDAY AFTERNOON AND EVENING AS A STRONG STORM SYSTEM MOVES ACROSS THE AREA. DAMAGING WINDS WILL BE THE PRIMARY THREAT AS A SQUALL LINE PUSHES ACROSS THE AREA. CONDITIONS WILL ALSO BE POSSIBLE FOR A FEW TORNADOES AND SOME HAIL...ESPECIALLY ALONG AND NORTH OF I-20. THE MAIN TIME FRAME FOR THIS ACTIVITY WILL BE BETWEEN 2 PM AND MIDNIGHT. WINDY CONDITIONS WILL ALSO EXIST MONDAY FROM MIDDAY INTO THE AFTERNOON. SUSTAINED WINDS AROUND 25 MPH ALONG WITH GUSTS OF 30 TO 40 MPH ARE EXPECTED FOR A LARGE PORTION OF THE MISSISSIPPI DELTA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY THROUGH MONDAY NIGHT. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:53 PM CDT | Special Weather Statement | JAN | Lowndes | 42 min |
| Oct 12, 3:38 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Oct 12, 3:50 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Oct 12, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 18 min |
| Oct 12, 5:29 PM CDT | Special Weather Statement | JAN | Sunflower | 31 min |
| Oct 12, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 51 min |
| Oct 12, 6:44 PM CDT | Special Weather Statement | JAN | Issaquena | 31 min |
| Oct 12, 6:48 PM CDT | Special Weather Statement | JAN | Washington | 22 min |
| Oct 12, 5:42 PM CDT | Special Weather Statement | JAN | Franklin | 28 min |
Nearby
Wind Advisories in Mississippi, 2014Wind Advisories in Louisiana, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.